MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230-40-S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Tissue Damage (2104); No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation of the device, the forceps were advanced down an olympus 2.8 mm channel endoscope.When the handle was manipulated, the forceps cups would open and close as intended.A functional test was performed by taking a biopsy sample of simulated tissue.The forceps would take a bite of the simulated tissue as expected.During our evaluation the cups were visually evaluated and potential cup misalignment was observed.The device is being sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is ongoing.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
During a colonoscopy, the physician used five (5) captura serrated large forcep-no spike.The forceps are tearing the tissue.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The user only sent back one device for evaluation.During the evaluation of the device, the forceps were advanced down an olympus 2.8 mm channel endoscope.When the handle was manipulated, the forceps cups would open and close as intended.A functional test was performed by taking a biopsy sample of simulated tissue.The forceps would take a bite of the simulated tissue as expected.During our evaluation the cups were visually evaluated and potential cup misalignment was observed.The device is being sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.The supplier provided the following evaluation: one device from the reported event was returned in a zip type bag with proof of decontamination.Evaluation of the returned device was performed.During functional testing, with the device coiled in three (3), approximately eight (8) inch loops, it was confirmed that the device would operate properly when the handle was manipulated.The device opens and closes.Upon further investigation the device was inserted in to a colonoscope.In a torturous path configuration the device opened and closed as intended.The device was visually inspected under magnification for misaligned cups.The cups are misaligned more than the thickness of the cup material.The reported defect of "cup misalignment " is confirmed.The root cause of the misaligned cups was improper alignment of the link wires.The device history records were reviewed.The assembly orders for this lot were manufactured in may 2017.Relevant defects were noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the "forceps tearing tissue" issue experienced by the customer was confirmed.The root cause was determined to be misaligned cups, which resulted from improper alignment of the link wires.Prior to distribution, all captura serrated large forcep - no spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA SERRATED LARGE FORCEP-NO SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6921727
Report Number1037905-2017-00626
Device Sequence Number19045730
Product Code FCL
UDI-Device Identifier00827002560598
UDI-Public(01)00827002560598(17)200609(10)W3876591
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230-40-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/19/2017
Device Age1 MO
Event Location Hospital
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1